Alert archive / Mississippi / Flash Flood Warnings in 2025
Flash Flood Warning 28, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at May 9, 2025, 7:21 PM CDT for Carroll County, Holmes County, Leflore County, Mississippi. It was in force for 110 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 9, 2025, 7:21 PM CDT (00:21 UTC)
- Expired
- May 9, 2025, 9:11 PM CDT
- In force
- 110 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Carroll County, MS, Holmes County, MS, Leflore County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 120 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 0.4 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 323 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 705 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- -107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
991
WGUS54 KJAN 100021
FFWJAN
MSC015-051-083-100315-
/O.NEW.KJAN.FF.W.0028.250510T0021Z-250510T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
721 PM CDT Fri May 9 2025
The National Weather Service in Jackson has issued a
* Flash Flood Warning for...
Northwestern Holmes County in central Mississippi...
Southwestern Carroll County in north central Mississippi...
Southern Leflore County in north central Mississippi...
* Until 1015 PM CDT.
* At 721 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 3.5 and 5 inches of
rain have fallen. Additional rainfall amounts of 2 to 3 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Sidon, Cruger, Seven Pines, Black Hawk and Coila.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3331 9033 3331 9034 3336 9039 3342 9023
3346 9013 3346 8989 3333 8989 3325 9013
3325 9030 3330 9033
FLASH FLOOD...RADAR INDICATED
$$
CR2 follow-up statements
973
WGUS74 KJAN 100132
FFSJAN
Flash Flood Statement
National Weather Service Jackson MS
832 PM CDT Fri May 9 2025
MSC015-051-083-100315-
/O.CON.KJAN.FF.W.0028.000000T0000Z-250510T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Carroll MS-Holmes MS-Leflore MS-
832 PM CDT Fri May 9 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT THIS
EVENING FOR NORTHWESTERN HOLMES, SOUTHWESTERN CARROLL AND SOUTHERN
LEFLORE COUNTIES...
At 832 PM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 3.5 and 5 inches of rain have
fallen. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Sidon, Cruger, Seven Pines, Black Hawk and Coila.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3331 9033 3331 9034 3336 9039 3342 9023
3346 9013 3346 8989 3333 8989 3325 9013
3325 9030 3330 9033
FLASH FLOOD...RADAR INDICATED
$$
CR981
WGUS74 KJAN 100211
FFSJAN
Flash Flood Statement
National Weather Service Jackson MS
911 PM CDT Fri May 9 2025
MSC015-051-083-100221-
/O.CAN.KJAN.FF.W.0028.000000T0000Z-250510T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Carroll MS-Holmes MS-Leflore MS-
911 PM CDT Fri May 9 2025
...FLASH FLOOD WARNING IS CANCELLED FOR NORTHWESTERN HOLMES,
SOUTHWESTERN CARROLL AND SOUTHERN LEFLORE COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 3331 9033 3331 9034 3336 9039 3342 9023
3346 9013 3346 8989 3333 8989 3325 9013
3325 9030 3330 9033
$$
CRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at May 9, 2:58 PM CDT, 4 hours 23 minutes earlier.
Area forecast discussion, May 9, 2:58 PM CDT, 4 hours 23 minutes before
Area Forecast Discussion National Weather Service Jackson MS 258 PM CDT Fri May 9 2025 ...New DISCUSSION... .DISCUSSION... Issued at 253 PM CDT Fri May 9 2025 Through Tonight: An upper-level low pressure system is in the process of cutting off from the main steering flow overhead today. Light to moderate rain south of Interstate 20 will gradually spread northward overnight, and even this afternoon some scattered showers or storms could develop on the northern periphery of the rain shield for areas north of I-20. A developing surface low with this system will pivot northward over southeast MS/southwest AL into the morning hours tomorrow. Best rain chances will be focused in southern/eastern zones late tonight as the low lifts into the area. /NF/ Saturday through next Week The long term period will be split between a wet and dry regime. The period begins with persistent rain chances through the weekend into early next week. Ample amounts of gulf moisture will serve to feed the storm system producing rounds of heavy rainfall and thunderstorms through this weekend with potential maximizing Sunday. A marginal risk for severe weather will be possible Sunday afternoon through early evening predominantly along the eastern half of CWA with the main threats being isolated severe storms, damaging winds and hail. It is worth noting flash flooding and river rises will be possible during this time, our area has been indicated as an area of concern through Sunday in the WPC excessive rainfall outlook. By midweek the system will depart from the area leading way for ridging across the area. This will signal the return to dry and warm weather with temperatures being stark in contrast to this week. Temperatures will warm into the lower 90s by Wed/Thu with the possibility for some areas to reach heat criteria as previous days rainfall will aid in high humidity values and in turn heat index values will near product criteria. && .AVIATION... (18Z TAFS) Issued at 107 PM CDT Fri May 9 2025 Rain south of Interstate 20 to start the TAF period, with rain chances and low stratus expanding north through the period. MVFR to IFR conditions are expected to prevail by around 06Z Saturday at all sites. Rain and BR will lead to periods of reduced visibility. /NF/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 62 69 59 76 / 80 70 50 50 Meridian 61 70 59 78 / 80 70 50 70 Vicksburg 62 68 58 73 / 70 60 50 50 Hattiesburg 63 76 58 81 / 90 60 20 50 Natchez 61 69 57 71 / 80 60 30 40 Greenville 62 68 59 73 / 30 50 60 60 Greenwood 61 68 60 76 / 40 70 70 70 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && NF/KP/NF
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 8:34 AM CDT | River Flood Warning | JAN | Noxubee | 13 hr |
Nearby
Flash Flood Warnings in Mississippi, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.